A 57-year-old member asked:
Dialysis cramps: You are either drinking too much liquid betwen dialysis treatments and coming way over your dry weight or your dry weight is set too low. Also, if you are trying to take off too much weight in a limited amount of time, you can get cramps. 1. Check your dry weight 2 increase your dialysis time an additional 30-45 minutes 3 if above not successful, tell diaysis unit you want "sodium modeling done.
A 35-year-old member asked:
Donate!: Not one single day! it is very safe and experience in people who are born with one kidney, soldiers who lost a kidney from gunshot wounds in wwi and wwii and experience with donors since the 1960's show the life expectancy is unequivocally normal. But what does change is a big change in your ethical and moral standing. You have given the "gift of life".
A 41-year-old member asked:
Pray: Septic shock leading to kidney failure is one of the most devastating medical conditions, and all such patients should be in an intensive care unit. The patient needs to be under the care of a medical team consisting of an intensivist, pulmonary, infectious disease and nephrology doctors. The mortality from this condition is over 80-90% and almost always some form of dialysis is required.
A 38-year-old member asked:
Many years: Depends.. If from living donor, about 90% last five years, 75% last about ten years and nowadays, more and more last more than 20 years if from deceased donor, subtract about 10%-15% from the above numbers. This assumes a decent match and proper attention to taking transplant medications.
A 33-year-old member asked:
Urine: This is a normal response of a well functioning kidney to dehydration. There is a very rare disorder that can cause it due to elevated levels of anti-diuretic hormone, but if your blood tests are normal, then there is nothing to worry about. Try drinking 2.5 quarts of any kind of liquid in 24 hrs and see if the urine becomes less concentrated. If so, you have perfect kidneys.
A 23-year-old member asked:
No harm: The only medication that will cause this is Pyridium (phenazopyridine) and it will not interfere with any of the tests that need to be done.
A 48-year-old member asked:
Dialysis: This is usually caused by your "dry weight' being set too low. Alternatively you may have excessive weight gain between dialysis sessions. The other cause is a drop in blood pressure during dialysis. This can be easily corrected by changing the settings on the dialysis machine and controlling fluid intake between dialysis treatments. Uremia only causes this during the very first treatment.
A 16-year-old member asked:
Bone loss: Braces are usually used in young people who are growing and their should never be bone loss in that age group. If that is the case, then further investigation re nutritional deficiencies and genetic diseases causing loss of phosphorus, calcium or vitamin d are in order.
A 47-year-old member asked:
Danger: With rapid weight loss there is a risk of low potassium and sudden death has been associated with this. That is why it is strongly recommended if you lose more than 3-4 lbs per week at the most, that weekly potassium levels be measured. Many experienced weight loss doctors will put patients on potassium supplements during the initial part of their weight loss program.
A 33-year-old member asked:
Nocturia: No more than once per night.